Sunday , December 17 2017
Home / Letter From The Editor / Letter from the Editor #706:

Letter from the Editor #706:

On Thursday night I was presenting a program on insulin to medical professionals and I asked the participants how a patient could go to bed with a normal glucose but wake up with a higher glucose in the morning. I heard words like "somogyi," "rebound" and "dawn phenomenon." Most of the comments revolved around improper insulin dosing — half the room wanted more insulin and half the room wanted lower insulin. This week we have an article explaining one of these reasons, dawn phenomenon, and how best to treat it.

Since we were on the subject of insulin, I asked the clinicians how they started their type 2 patients on insulin. Most of them started very slow on basal insulin and would only titrate up at each appointment. When I asked if they had their patients call in with readings and make adjustments, most of them said, "No, there wasn’t enough time." This comment reminded that we now have some great protocols for helping patients titrating their own basal insulin. I recently put together a primer on patient self titration of basal insulin and would like to share the highlights with you. To find out how you can successfully help your patients self titrate and how successful they can be, just follow this link.

*****

Announcements:
 
From dLife.com: "dLife’s Benno Schmidt reports on the controversial topic of medical alert tattoos, and gets inked himself. Plus, a look at how diabetes may impact memory, and how to keep yours sharp; and a low carb chocolate treat from the dLife kitchen." Sundays live online at dLifeTV.com at 7 PM ET, 6 PM CT, and 4 PM PT. Keep up on the latest dLife news at dLifeTV.com.
 
 

*****************************
We can make a difference!
*****************************

Dave Joffe, Editor-in-chief